New York, 2016Flash Flooding in New York, July 25, 2016
July 25, 2016 · NWS OKX · 5 events in 3 counties and zones
Showers and thunderstorms developed in a very moist environment ahead of an approaching cold front, resulting in flash flooding across portions of New York City and suburban Long Island. John F.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in a very moist environment ahead of an approaching cold front, resulting in flash flooding across portions of New York City and suburban Long Island. John F. Kennedy airport received 2.47 inches of rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 25, 2:45 PM EST, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 25, 2:45 PM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service New York NY
345 PM EDT MON JUL 25 2016
.SYNOPSIS...
A cold front moves through the region tonight. High pressure
builds to the west Tuesday and moves off the southeast coast
Wednesday into Thursday. A weak cold front approaches the region
Friday and will linger into the weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Severe thunderstorm watch in effect for most of the area.
Heat advisory continues, but will end early this evening, or after
convection impacts the area.
Biggest thunderstorm threat is for damaging winds. Initial
convective area impacting the region, with more upstream ahead of
upper trough, and sfc cold front.
Once convection works over the atmosphere, expect additional
activity to become elevated and weaken. Convection should push
offshore by around midnight as shortwave axis moves across.
Drier air slowly advects in late tonight with weak cold frontal
passage. Areas of fog possible across outlying areas in warm and
muggy airmass.
There is a moderate risk of rip current development into this evening
as southerly wind waves increase to around 3 ft.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Quasizonal flow prevails as cold front settles just east and high
pressure builds. With 850 hpa temps still running in the high
teens...deep mixing...downslope flow and full sunshine...expect
temps to quickly rise into the lower to mid 90s. Noticeably lower
dewpoints should keep heat indices close to air temps...but close
enough for heat advisory for NYC metro. Sea breezes should be
limited to late day and immediate south coasts...if at all.
High pressure builds Tuesday night. Lows range from the lower 60s
well inland to the lower 70s in and around NYC metro.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Dry Wednesday and Wednesday night as high pressure builds, and
zonal flow aloft remains.
Sfc front approaches Thursday ahead of mid/upper level weak
trough, and it appears that the upper trough amplifies just a
bit. The front may settle nearby through the weekend. This sets
the stage for unsettled weather with chances for showers and
thunderstorms through Sunday.
Temperatures will average above normal Wednesday and Thursday,
then temperatures settle back closer to normal thereafter.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Showers and thunderstorms are expected this afternoon and evening.
First line moving across SW CT and across LI terminals 20-21z. A
second line is expected to move through all terminals late
afternoon/early evening.
VFR through this evening, except in thunderstorms where MVFR or
lower visibilities briefly possible.
S-SW flow 10-15 KT through this evening, with winds shifting to
the west or west-northwest overnight after cold front passage.
MVFR or lower visibility in fog possible for KHPN, KSWF, and KGON.
...NY Metro Enhanced Aviation Weather Support...
KJFK TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KLGA TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KEWR TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KTEB TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KHPN TAF Comments: An occasional gusts to 20 kt possible through
the afternoon. Sct showers/storms ahead of main line expected to
move through 22-00z timeframe.
KISP TAF Comments: Initial line of showers/storms moves through
around 21z with second line possible this evening.
.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.Tuesday Afternoon-Thursday...VFR.
.Thursday Night-Saturday...MVFR or lower possible in a chance of
showers and thunderstorms.
&&
.MARINE...
A cold front approaches the waters, then slowly moves through the
waters tonight. High pressure builds behind the front Tuesday and
Wednesday. A Frontal boundary then approaches and remains nearby
through the remainder of the week.
Sub SCA conditions are expected through the remainder of the
week.
&&
.HYDROLOGY...
There is the potential for 1/4 to 1/2 inch of rainfall, with
locally higher amounts, possibly 2+ inches, as numerous showers
and thunderstorms track across the region into this evening. This
presents a localized flash flood threat with any training cells.
There is the potential for scattered showers and thunderstorms,
across the area Thursday through next weekend.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>007-009-
010.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-078-
080-176>179.
Heat Advisory from noon to 6 PM EDT Tuesday for NYZ072>075-176-
178.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...None.
&&
SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...PW
AVIATION...DS
MARINE...PW
HYDROLOGY...PWHazardous weather outlook, Jul 25, 2:18 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
318 PM EDT MON JUL 25 2016
CTZ008-011-012-NYZ079-261700-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHEASTERN SUFFOLK-
318 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ007-010-NYZ078-261700-
NORTHERN MIDDLESEX-SOUTHERN NEW HAVEN-NORTHWESTERN SUFFOLK-
318 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>071-177-261700-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NORTHERN NASSAU-
318 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ072>074-176-261700-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
318 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ350-353-261700-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
318 PM EDT MON JUL 25 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-355-261700-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
318 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-178-261700-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
318 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ179-261700-
SOUTHERN NASSAU-
318 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ080-261700-
SOUTHWESTERN SUFFOLK-
318 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ081-261700-
SOUTHEASTERN SUFFOLK-
318 PM EDT MON JUL 25 2016
...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Jul 25, 3:09 PM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
409 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM TSTM WND DMG NEWTOWN 41.41N 73.32W
07/25/2016 FAIRFIELD CT AMATEUR RADIO
TREES AND WIRES DOWN ON POCONO ROAD
&&
JELocal storm report, Jul 25, 3:14 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG WOODBRIDGE 41.35N 73.01W
07/25/2016 NEW HAVEN CT AMATEUR RADIO
TREES AND WIRES DOWN AT INTERSECTION OF SEYMOUR AND
NEWTON ROAD.
&&
JELocal storm report, Jul 25, 3:15 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
415 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG WOODBRIDGE 41.35N 73.01W
07/25/2016 NEW HAVEN CT AMATEUR RADIO
WIRES DOWN ON AMITY ROAD
&&
JELocal storm report, Jul 25, 3:21 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG ORANGE 41.28N 73.03W
07/25/2016 NEW HAVEN CT AMATEUR RADIO
TREES AND WIRES DOWN ON MAPLEWOOD ROAD
&&
JELocal storm report, Jul 25, 3:31 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
431 PM EDT MON JUL 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG BRIDGEPORT 41.19N 73.20W
07/25/2016 FAIRFIELD CT AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN AROUND TOWN
&&
JESpecial weather statement, Jul 25, 4:09 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT MON JUL 25 2016
NYZ178-179-252145-
SOUTHERN QUEENS-SOUTHERN NASSAU-
509 PM EDT MON JUL 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN NASSAU AND QUEENS
COUNTIES...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VALLEY
STREAM... MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
OCEANSIDE AROUND 515 PM EDT.
GARDEN CITY...MINEOLA...HEMPSTEAD AND BALDWIN AROUND 520 PM EDT.
FREEPORT AROUND 525 PM EDT.
WESTBURY AROUND 530 PM EDT.
LEVITTOWN...HICKSVILLE AND WANTAGH AROUND 535 PM EDT.
MASSAPEQUA AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST HEMPSTEAD...EAST
ROCKAWAY...NORTH WANTAGH...FRANKLIN SQUARE...INWOOD...NEW HYDE
PARK... ROCKVILLE CENTRE...EAST MEADOW...BELLMORE AND HEWLETT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHEASTERN NEW YORK.
LAT...LON 4070 7378 4078 7355 4078 7353 4079 7351
4065 7345 4064 7345 4063 7344 4063 7345
4064 7346 4064 7347 4063 7346 4061 7377
TIME...MOT...LOC 2108Z 255DEG 21KT 4068 7372Flash Flood, Queens
- When
- July 25, 4:12 PM EST to 6:15 PM EST
- Where
- Queens County, 1.9 mi S of Richmond Hill to 1.84 mi S of Richmond Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.673, -73.825
The intersection of 133rd Avenue and 114th Place in South Ozone Park was closed due to flooding.
Flash Flood, Nassau
- When
- July 25, 4:45 PM EST to 6:20 PM EST
- Where
- Nassau County, 0.73 mi NNE of South Vly Stream to 0.74 mi NNE of South Vly Stream
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 40.660, -73.694
The intersection of Satterie Avenue and East Hawthorne Avenue in Valley Stream was closed due to flooding.
Flash Flood, Queens
- When
- July 25, 5:45 PM EST to 6:15 PM EST
- Where
- Queens County, 3.16 mi S of Woodhaven
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 40.655, -73.840
A car was stranded in high water due to flooding at 1622 Cross Bay Boulevard in Howard Beach.
Flash Flood, Nassau
- When
- July 25, 5:50 PM EST to 6:20 PM EST
- Where
- Nassau County, 0.4 mi WSW of Baldwin to 0.33 mi SW of Baldwin
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 40.647, -73.637
Foxhurst Road in Oceanside was impassable due to flooding.
Flash Flood, Kings
- When
- July 25, 6:20 PM EST to 6:22 PM EST
- Where
- Kings County, 1.04 mi ENE of Homecrest to 1.18 mi ENE of Homecrest
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 40.587, -73.932
All three lanes of the westbound Belt Parkway were under water at Knapp Street in Marine Park due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 25, 20161 death · 1 event
- Damaging Wind in West Virginia, July 25, 20161 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 25, 2016$131,000 · 1 in hail · 43 events
- Flash Flooding and Damaging Winds in Missouri, July 25 to 29, 2016$220,000 · 52 kt wind · 22 events
- Tornado and Hail in Pennsylvania, July 25, 2016$88,000 · EF1 · 12 events
- Flash Flood and Damaging Winds in New York, July 25, 2016$203,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 25, 2016$92,000 · 54 kt wind · 17 events
- Damaging Winds and Lightning Strikes in New York, July 25, 2016$81,000 · 61 kt wind · 11 events
- Tornado and Flooding in New Jersey, July 25, 2016$20 · EF1 · 25 events
- Damaging Winds in New York, July 25, 2016$34,000 · 60 kt wind · 8 events
- Damaging Winds in Oklahoma, July 25, 2016$32,000 · 61 kt wind · 2 events
- Flash Flooding and Hail in Pennsylvania, July 25, 2016$40 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645092, 645094, 645097, 645103, 645110.